Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Felt mild numbness on cheek. What could be causing this?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hi, part of my right cheek is numb ever since I shaved yesturday, I only started noticing it when I was shavings, its not that bad can only notice it when dragging somthing over my cheek.
Posted Mon, 4 Feb 2013 in General Health
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The mild numbness of the cheek that you have noticed can be due to mild or rarely serious causes.
Some common causes are nutritional deficiency,allergic reactions,excessive cold,exposure to chemicals,electrolyte imbalance etc.
Some measures:
1)Start taking methylcobalamin supplements and observe for changes.

2)Avoid alcohol,sea food as it may trigger an allergic reaction.Prefer having home made food.

3)Apply petroleum jelly overnight.

4)Have a glass of orange juice or any mixed fruit so that if any electrolyte imbalance is corrected.

5)Avoid stress and relax your mind.

If the symptoms persist even after 5 days or worsen consider visiting a Physician for evaluation as a physical examination would be beneficial.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Felt mild numbness on cheek. What could be causing this? 23 minutes later
Thanks for your reply.

I did wonder if that was just a symptom of other problems im having, im wondering if you can shed some light on.

I get low blood sugar symptoms and have done so for the last 7 years,when feeling low I cant think stumble light headed, foggy head . When testing blood sugar at these times its never low (around 4.8) (blood sugar can get up to 9 one hour after dinner)(HbA1c is 33mmol). A lot of the time eating doesnt help the symptoms. I do get foggy head alot, symptoms seem to go away at night time after dinner. Im often low in energy and tired, wake up tired, find it hard to get out of bed. I have really mild hand tremmors when I hold my hands out (not at rest) have had those for at least ten years. I have XXXXXXX tremmors 10-20min after eating. I went through a stage a few months ago that I was getting restless leg every night, I get very anxious when feeling low. Some days I am fine all day, even if I hardly eat, it seems when im sick and cant eat I dont have these symptoms. If im upset because of a personal problem, dog dieing/ relationship ending/ I dont have much of an apatite so I hardly eat but I dont get these symptoms.

Thanks for your time and help.
Answered by Dr. Praveen Tayal 4 hours later
Thanks for writing again.
The symptoms that you have may partly be related to low blood glucose levels. The symptoms are more related to anxiety. The feeling of dizziness, being tired may be related to vitamin D and magnesium deficiency or a hormonal imbalance.
I suggest you to consult an endocrinologist and get prescribed vitamin D and magnesium supplements. Your symptoms should improve with that. Also eat magnesium XXXXXXX foods like bananas, beans, chickpeas, fish, nuts, soybeans, spinach etc which are natural sources of magnesium.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor